Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

June 10, 2021Harnett County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jun 10, 2021, 1:07 PM EDT for Harnett County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 1:07 PM EDT (17:07 UTC)
Expired
Jun 10, 2021, 2:00 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC

County Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

197 
WWUS82 KRAH 101707
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
107 PM EDT Thu Jun 10 2021
 
NCZ041-042-075>077-086-088-101800-
Lee NC-Johnston NC-Hoke NC-Harnett NC-Wake NC-Moore NC-Cumberland NC-
107 PM EDT Thu Jun 10 2021

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT EAST
CENTRAL MOORE...HARNETT...NORTHWESTERN CUMBERLAND...SOUTHEASTERN
LEE...SOUTHWESTERN WAKE...WEST CENTRAL JOHNSTON AND NORTHERN HOKE
COUNTIES UNTIL 200 PM EDT...

At 106 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from Angier to near Fort
Bragg. Movement was northeast at 25 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Fayetteville, Lillington, Fort Bragg, Fuquay-Varina, Clayton, Angier,
Pope AFB, Spring Lake, Erwin and Coats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3508 7939 3554 7900 3552 7897 3558 7892
      3559 7895 3564 7891 3565 7839 3506 7886
TIME...MOT...LOC 1706Z 234DEG 20KT 3549 7875 3513 7908 

$$

JJT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 10:37 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 10, 10:37 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
1037 AM EDT Thu Jun 10 2021

.SYNOPSIS...
An upper level ridge over the Southeast coast will weaken as an
upper-level trough across the Ohio Valley shifts east toward the mid-
Atlantic and Southeast coast into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1015 AM Thursday...

Water vapor satellite showed a weak wave over NW NC/SE VA embedded
in the elongated upper trough stretching from the Midwest to the Mid-
Atlantic. This feature, combined with residual outflow boundaries
from previous convection, will be the main focus for shower and
thunderstorm development today through tonight across central NC.
The bulk of activity will develop this afternoon and evening with
diurnal heating, and with precipitable water values of 2-2.25",
urban flooding and localized flash flooding will be the main concern
in slow-moving storms. Confidence in large-scale flash flooding is
not high enough at the moment for a Flash Flood Watch, but may be
needed if 12Z models increase in precipitation amounts. MLCAPE
values of 1000-2000 J/kg will help develop stronger storms, however
lacking shear will lower the chances of storms being more organized.
A few damaging wind gusts are possible from wet microbursts. Storms
will diminish in coverage by late tonight as the last upper wave of
the day moves offshore, with a few lingering showers possible into
early Friday morning.

Increased cloud cover across northern areas will keep afternoon
temperatures lower there today, with highs ranging from the low 80s
north to the upper 80s south. Heat index values today will only be a
few degrees higher than actual temperatures. Lows tonight will be
fairly mild, ranging form the upper 60s north to the low 70s south.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 430 AM Thursday...

A generally persistence pattern at the surface and aloft will
continue this period, though with a continued swd progression of the
cold front from nrn VA Fri morning to srn NC by Sat morning. Showers
and storms should consequently become numerous to widespread along
and ahead of that front Fri afternoon-evening, with heavy
rain/flooding possible given continued (1-2 sigma) above average
precipitable water values. Temperatures will be within a few degrees
of those of previous days, mostly mid-upper 80s, with slight cooling
into the mid 60s to around 70 in post-frontal, nely flow and stratus
by Sat morning.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 340 AM Thursday...

High pressure aloft will sit over the Four Corners through the end
of next week. An upper trough over the Carolinas through the weekend
will slowly drift east to off/along the coast by Monday. Another,
weaker shortwave will swing through the Northeast and clip the mid-
Atlantic Monday and Monday night while the parent low swings
southeast through eastern Canada. As the shortwave lifts away from
the region, the parent trough will amplify over the eastern US. The
parent low will slowly drift east then northeast through Quebec/the
Northeast through mid-week, while the trough remains over the East
Coast. At the surface, a backdoor front will slip south into the
area as the elongated surface low shifts offshore on Saturday. A bit
of a wedge will develop over the area as high pressure ridges in
through Sunday before the high drifts away and the next front
approaches from the west. The medium-range models really diverge
with the progression of the approaching cold front Monday through
Wednesday, with the GFS more progressive/quicker with the initial
fropa while the ECMWF is more delayed. Both models develop a
low/coastal trough over the Carolinas on Tuesday, with a backdoor
front moving through the area from the north Wednesday/Wednesday
night. As a result of the discrepancies, forecast confidence is low
for early/mid next week.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 730 AM Thursday...

Areas of IFR-MVFR ceilings across cntl NC this morning should lift
and scatter to VFR, with daytime heating, between 16-19Z.
Additionally, that heating will also cause ongoing, scattered
showers and isolated storms this morning to become more numerous
this afternoon through early tonight. Generally IFR ceilings are
likely to redevelop tonight, in a continued humid, and by then rain-
cooled air mass.

Outlook: Diurnally-maximized (afternoon-evening) showers and storms
and associated sub-VFR conditions are expected again Fri, along with
a good chance of late night-morning IFR-MVFR ceilings, the latter of
which may become most widespread in nely flow Sat morning and Sat
night-Sun morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Blaes
NEAR TERM...JJT
SHORT TERM...MWS
LONG TERM...KC
AVIATION...MWS
Hazardous weather outlook, Jun 10, 5:55 AM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
555 AM EDT Thu Jun 10 2021

NCZ007>011-021>028-038>043-074>078-111200-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Montgomery-Moore-Lee-Harnett-Wayne-
555 AM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Showers and thunderstorms with heavy rain this afternoon and early
tonight will have a tendency to redevelop over the same areas and
drift only slowly southward or southeastward with time. Scattered
instances of flash flooding may result, particularly in the urban
corridor along Interstate 40 and US Highway 70 across the Triad,
Triangle, and Goldsboro and Rocky Mount-Wilson vicinity.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An above average chance of showers and storms, with an associated
threat of heavy rain and flooding, will continue through Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ073-083>086-088-089-111200-
Stanly-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
555 AM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Thunderstorms this afternoon into early tonight will be capable of
producing strong to locally damaging wind gusts and heavy rain and
minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An above average chance of showers and storms, with an associated
threat of heavy rain and flooding, will continue through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 10, 1:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
107 PM EDT Thu Jun 10 2021

NCZ041-042-075>077-086-088-101800-
Lee NC-Johnston NC-Hoke NC-Harnett NC-Wake NC-Moore NC-Cumberland NC-
107 PM EDT Thu Jun 10 2021

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT EAST
CENTRAL MOORE...HARNETT...NORTHWESTERN CUMBERLAND...SOUTHEASTERN
LEE...SOUTHWESTERN WAKE...WEST CENTRAL JOHNSTON AND NORTHERN HOKE
COUNTIES UNTIL 200 PM EDT...

At 106 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from Angier to near Fort
Bragg. Movement was northeast at 25 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Fayetteville, Lillington, Fort Bragg, Fuquay-Varina, Clayton, Angier,
Pope AFB, Spring Lake, Erwin and Coats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3508 7939 3554 7900 3552 7897 3558 7892
      3559 7895 3564 7891 3565 7839 3506 7886
TIME...MOT...LOC 1706Z 234DEG 20KT 3549 7875 3513 7908

JJT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:37 PM EDTAreal Flood AdvisoryRAHDurham, Granville, Person3 hr
Jun 9, 8:45 PM EDTAreal Flood AdvisoryRAHEdgecombe112 min
Jun 9, 11:59 PM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wayne, Wilson2 hr
Jun 10, 1:50 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Guilford, Randolph3 hr
Jun 10, 2:28 PM EDTSpecial Weather StatementRAHCumberland, Sampson62 min
Jun 10, 2:37 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett3 hr
Jun 10, 2:51 PM EDTSpecial Weather StatementRAHWilson54 min
Jun 10, 2:54 PM EDTSpecial Weather StatementRAHWake66 min
Jun 10, 3:39 PM EDTFlash Flood WatchRAHEdgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more32 hr
Jun 10, 3:55 PM EDTSpecial Weather StatementRAHEdgecombe, Nash65 min
Jun 10, 5:09 PM EDTSpecial Weather StatementRAHMontgomery, Moore66 min
Jun 10, 5:20 PM EDTSpecial Weather StatementRAHGranville, Person, Vance55 min
Jun 10, 6:07 PM EDTSpecial Weather StatementRAHChatham53 min
Jun 10, 6:23 PM EDTSpecial Weather StatementRAHMoore67 min
Jun 10, 7:04 PM EDTSpecial Weather StatementRAHGuilford56 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.